Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 31, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 28, 2019, 5:01 PM EDT for Palm Beach County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2019, 5:01 PM EDT (21:01 UTC)
- Expired
- Jun 28, 2019, 5:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Miami radar (KAMX), 129 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1925 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1002 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
751 WUUS52 KMFL 282101 SVRMFL FLC099-282145- /O.NEW.KMFL.SV.W.0031.190628T2101Z-190628T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Miami FL 501 PM EDT Fri Jun 28 2019 The National Weather Service in Miami has issued a * Severe Thunderstorm Warning for... Northeastern Palm Beach County in southeastern Florida... * Until 545 PM EDT. * At 501 PM EDT, severe thunderstorms were located along a line extending from 6 miles northeast of Palm Beach to near Lion Country Safari Park, moving west at 25 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... West Palm Beach, Boynton Beach, Delray Beach, Wellington and Jupiter. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2691 8003 2648 8003 2655 8067 2696 8038 TIME...MOT...LOC 2101Z 103DEG 24KT 2673 7993 2663 8040 HAIL...0.75IN WIND...60MPH $$ BAXTER
2 follow-up statements
262 WWUS52 KMFL 282117 SVSMFL Severe Weather Statement National Weather Service Miami FL 517 PM EDT Fri Jun 28 2019 FLC099-282145- /O.CON.KMFL.SV.W.0031.000000T0000Z-190628T2145Z/ Palm Beach FL- 517 PM EDT Fri Jun 28 2019 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CENTRAL PALM BEACH COUNTY... At 516 PM EDT, severe thunderstorms were located along a line extending from near Schall Circle to 8 miles southwest of Lion Country Safari Park, moving west at 30 mph. HAZARD...60 mph wind gusts and penny size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach and Greenacres. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Miami. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2682 8009 2660 8011 2658 8065 2687 8044 TIME...MOT...LOC 2116Z 094DEG 27KT 2674 8013 2662 8045 HAIL...0.75IN WIND...60MPH $$ BAXTER
606 WWUS52 KMFL 282135 SVSMFL Severe Weather Statement National Weather Service Miami FL 535 PM EDT Fri Jun 28 2019 FLC099-282145- /O.EXP.KMFL.SV.W.0031.000000T0000Z-190628T2145Z/ Palm Beach FL- 535 PM EDT Fri Jun 28 2019 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PALM BEACH COUNTY WILL EXPIRE AT 545 PM EDT... The storms which prompted the warning have weakened. Therefore, the warning will be allowed to expire. However gusty winds are still possible with these thunderstorms. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service Miami. LAT...LON 2682 8009 2660 8011 2658 8065 2687 8044 TIME...MOT...LOC 2135Z 103DEG 24KT 2675 8016 2663 8048 $$ BAXTER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:55 PM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Jun 28, 2:55 PM EDT, 2 hours 6 minutes before
Area Forecast Discussion National Weather Service Miami FL 255 PM EDT Fri Jun 28 2019 .DISCUSSION... Tonight through Sunday... Deep layer southeasterly flow will prevail as south Florida is sandwiched between mid-level ridging over the western Atlantic and and low pressure over the southern Mississippi valley. At the surface, a low pressure trough now located over the Bahamas will slowly progress through our area, bringing an increase in deep layer moisture along with it. Forecast precipitable water values during this time remain on the high side, at around 20 to 30 percent above average as previously mentioned. Scattered to numerous showers with embedded thunderstorms are anticipated, with an enhancement to the typical diurnal cycle. The greatest hazard during this period remains the threat for localized flooding if repeated rounds of rainfall affect the same areas. Forecast rain amounts are in the 1 to 1.75 inch range, with a reasonable worst case scenario (the 90th percentile) of around 2 to 3.5 inches. The highest totals are expected towards the interior and Gulf coast, although localized heavier amounts are always possible in heavier showers or storms regardless of location. Given the widespread cloud cover and showers, high temperatures should cool into the mid 80s to around 90. Monday through Thursday... Mid to upper ridging will become increasingly prominent from the eastern Gulf of Mexico into the Southeast CONUS. Low to mid-level moisture should remain in place, allowing for sea breeze driven convection to continue. However expect less widespread storm coverage and warming temperatures given the ridging in place. && .MARINE... Scattered showers and thunderstorms will continue today, becoming numerous over the weekend. East to southeast winds will increase as well, and small craft may need to exercise caution late today through saturday across Atlantic and offshore waters as surface winds increase. Seas should remain at 3 feet or less. && .AVIATION... Showers and thunderstorms across the region with afternoon convection over the interior and west coast along sea breezes. A surge of moisture over the Bahamas is moving towards South Florida. This area will allow showers to develop over the Atlantic and move over east coast within vicinity of terminals. Will continue to monitor trends to deal with VCTS or TSRA in amendments. Unsettled weather continues throughout the period with easterly flow except for the breeze at KAPF. && .BEACH FORECAST... Showers and storms should become more numerous this weekend. E to SE winds may increase the rip current risk for the Atlantic beaches particularly on Saturday. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 79 84 77 89 / 50 70 60 50 Fort Lauderdale 80 85 78 89 / 60 70 50 50 Miami 79 85 78 89 / 60 70 50 50 Naples 76 86 74 89 / 60 70 50 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...34/SPM MARINE...34/SPM AVIATION...33/Kelly BEACH FORECAST...34/SPM
Hazardous weather outlook, Jun 28, 10:09 AM EDT, 6 hours 52 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 1009 AM EDT Fri Jun 28 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 290215- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 1009 AM EDT Fri Jun 28 2019 ...Thunderstorms Possible Across South Florida Today... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms will be possible today across South Florida. Lightning, small hail, and isolated damaging wind gusts are the primary hazards. Waterspouts: There is a slight chance of waterspouts across all South Florida waters today. Wind: There is a slight chance of damaging wind gusts, mainly in the interior and along the Gulf coast this afternoon. Wind gusts of around 50 mph are possible today. Hail: Small hail is possible today with any thunderstorms across South Florida. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Thunderstorm chances will continue with coverage increasing this weekend. The primary hazards are lightning, gusty wind, and localized street flooding. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail and flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
In the hours before
Local storm report, Jun 28, 3:53 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
353 PM EDT FRI JUN 28 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND GST 5 SSE MIAMI BEACH 25.75N 80.10W
06/28/2019 M45 MPH AMZ651 FL MESONET
MESONET STATION XGVT GOVERNMENT CUT.
&&
SPMSpecial weather statement, Jun 28, 3:53 PM EDT, 1 hour 8 minutes before
Special Weather Statement National Weather Service Miami FL 353 PM EDT Fri Jun 28 2019 FLZ070-073-075-282045- Inland Collier County FL-Mainland Monroe FL-Inland Miami- Dade County FL- 353 PM EDT Fri Jun 28 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MAINLAND MONROE AND CENTRAL MIAMI-DADE COUNTIES UNTIL 445 PM EDT... * At 353 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over Shark Valley Obs Tower, or 15 miles northwest of Homestead General Airport, moving west at 20 mph. * Small hail and wind gusts up to 50 mph possible with this storm. * Locations impacted include... Shark Valley Obs Tower, Loop Road Ee Center and Fortymile Bend. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Miami on Facebook and Twitter. && LAT...LON 2575 8064 2554 8061 2545 8104 2584 8102 TIME...MOT...LOC 1953Z 075DEG 16KT 2565 8073 BAXTER
Special weather statement, Jun 28, 4:14 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
414 PM EDT Fri Jun 28 2019
FLZ067-071>074-168-172-173-282100-
Inland Broward County FL-Coastal Broward County FL-
Coastal Palm Beach County FL-Metro Broward County FL-
Metropolitan Miami Dade FL-Inland Palm Beach County FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
414 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MIAMI-DADE AND BROWARD
COUNTIES UNTIL 500 PM EDT...
* At 413 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Coconut
Creek to 8 miles west of Intersection Krome And Kendall Drive.
Movement was west northwest at 20 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with these storms.
* Locations impacted include...
Miami, Hialeah, Fort Lauderdale, Pembroke Pines, Hollywood,
Miramar, Coral Springs, Pompano Beach, Davie, Plantation, Sunrise,
Deerfield Beach, Tamarac, Margate, Coral Gables, South Miami,
Lighthouse Point, Lauderdale-By-The-Sea, Miami Gardens and Kendall.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2627 8003 2557 8037 2579 8087 2633 8087
2634 8064
TIME...MOT...LOC 2013Z 115DEG 16KT 2627 8017 2567 8062
BAXTERSpecial weather statement, Jun 28, 4:20 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Miami FL
420 PM EDT Fri Jun 28 2019
FLZ069-070-282100-
Coastal Collier County FL-Inland Collier County FL-
420 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COLLIER COUNTY UNTIL
500 PM EDT...
* At 419 PM EDT, Doppler radar was tracking a strong thunderstorm
over Golden Gate, or near Golden Gate Estates, moving northwest at
20 mph.
* Small hail, funnel clouds, and winds in excess of 45 mph possible
with this storm.
* Locations impacted include...
Naples, Golden Gate Estates, Naples Park, Naples Manor, Golden
Gate, East Naples, Lely Resort, West Toll Gate On Alligator Alley,
Vineyards, North Naples, Pelican Bay, Lely and Quail Creek Estate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2636 8166 2617 8157 2606 8169 2615 8185
TIME...MOT...LOC 2019Z 128DEG 16KT 2618 8170
MMSpecial weather statement, Jun 28, 4:40 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Miami FL
440 PM EDT Fri Jun 28 2019
FLZ067-068-168-282130-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
440 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PALM BEACH COUNTY UNTIL
530 PM EDT...
* At 440 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 11 miles
east of Riviera Beach to near Delray Beach. Movement was northwest
at 20 TO 25 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
West Palm Beach, Boynton Beach, Delray Beach, Wellington, Jupiter,
Palm Beach Gardens, Lake Worth, Riviera Beach, Palm Beach,
Tequesta, Highland Beach, Juno Beach, Ocean Ridge, Greenacres,
Royal Palm Beach, Palm Springs, North Palm Beach, Lantana, Lake
Park and Atlantis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2695 8003 2642 8003 2648 8045 2696 8038
2696 8014 2697 8014 2697 8007
TIME...MOT...LOC 2040Z 113DEG 20KT 2677 7987 2648 8002
BAXTERSpecial weather statement, Jun 28, 4:43 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Miami FL
443 PM EDT Fri Jun 28 2019
FLZ066-067-069>071-282130-
Coastal Collier County FL-Inland Broward County FL-Hendry FL-
Inland Collier County FL-Inland Palm Beach County FL-
443 PM EDT Fri Jun 28 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLLIER...SOUTHERN
HENDRY...NORTHERN BROWARD AND SOUTHWESTERN PALM BEACH COUNTIES UNTIL
530 PM EDT...
* At 443 PM EDT, Doppler radar was tracking strong thunderstorms
along a line extending from Naples Park to near Miccosukee Indian
Reservation. Movement was northwest at 25 mph.
* Dime size hail, funnel clouds, and winds in excess of 45 mph
possible with these storms.
* Locations impacted include...
Naples, Ave Maria, Golden Gate Estates, Immokalee, Belle Meade,
Orangetree, Golden Gate, East Naples, Lely Resort, Holey Land
Wildlife Refuge, Hendry Correctional, Miccosukee Indian
Reservation, Big Corkscrew Island, Vineyards, Naples Park, Felda,
Rotenberger Wildlife Refuge, Naples Manor, Miccosukee Service Plaza
and Big Cypress Seminole Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2642 8166 2642 8156 2659 8156 2655 8089
2640 8067 2617 8081 2602 8178 2615 8185
TIME...MOT...LOC 2043Z 130DEG 23KT 2626 8180 2625 8088
MMThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 1:21 PM EDT | Special Weather Statement | MFL | Martin | 24 min |
| Jun 28, 2:16 PM EDT | Special Marine Warning | MFL | 59 min | |
| Jun 28, 2:38 PM EDT | Special Weather Statement | MFL | Palm Beach | 37 min |
| Jun 28, 2:59 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 28, 3:01 PM EDT | Special Weather Statement | MFL | Glades | 44 min |
| Jun 28, 3:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 51 min |
| Jun 28, 3:53 PM EDT | Special Weather Statement | MFL | Monroe | 52 min |
| Jun 28, 4:14 PM EDT | Special Weather Statement | MFL | Broward | 46 min |
| Jun 28, 4:20 PM EDT | Special Weather Statement | MFL | Collier | 40 min |
| Jun 28, 4:32 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 28, 4:40 PM EDT | Special Weather Statement | MFL | Palm Beach | 50 min |
| Jun 28, 4:43 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 47 min |
| Jun 28, 4:53 PM EDT | Special Marine Warning | MFL | 52 min | |
| Jun 28, 5:20 PM EDT | Special Weather Statement | MFL | Collier, Hendry | 40 min |
| Jun 28, 5:50 PM EDT | Special Marine Warning | MFL | 58 min | |
| Jun 28, 5:52 PM EDT | Special Weather Statement | MFL | Hendry | 38 min |
| Jun 28, 6:29 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.